Alert archive / Michigan / Freeze Warnings in 2012

Freeze Warning 8, NWS Grand Rapids, MI

April 10, 201223 counties in Michigan

NWS Grand Rapids, MI issued this freeze warning at Apr 10, 2012, 3:28 PM EDT for 23 counties in Michigan. It took effect at Apr 11, 2012, 12:00 AM EDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2012, 3:28 PM EDT (19:28 UTC)
In effect from
Apr 11, 2012, 12:00 AM EDT
Expired
Apr 12, 2012, 8:00 AM EDT
In force
32 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WWUS73 KGRR 101928
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 PM EDT TUE APR 10 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-110330-
/O.NEW.KGRR.FZ.W.0008.120411T0400Z-120412T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
328 PM EDT TUE APR 10 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE FORECASTED TO FALL BELOW FREEZING BOTH TONIGHT
   AND WEDNESDAY NIGHT. CLOUDS WILL PERSIST THROUGH MUCH OF THE
   NIGHT TONIGHT ALONG WITH WIND IN THE 5 TO 15 MPH RANGE. LOWS
   ARE FORECASTED TO FALL TO 27 TO 32 WITH THE COLDEST READINGS
   FROM LUDINGTON TO HARRISON. LIGHTER WINDS ARE FORECASTED FOR
   WEDNESDAY NIGHT WITH MOSTLY CLEAR SKIES. MOST LOCATIONS WILL
   LIKELY END UP IN THE MID TO UPPER 20S.

 IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

 * FRUIT TREES AND ORCHARDS ARE PARTICULARLY VULNERABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MJS
7 follow-up statements
022 
WWUS73 KGRR 110204
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1004 PM EDT TUE APR 10 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-111015-
/O.CON.KGRR.FZ.W.0008.120411T0400Z-120412T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1004 PM EDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES ARE FORECASTED TO FALL BELOW FREEZING BOTH 
   TONIGHT AND WEDNESDAY NIGHT. 

 * LOWS ARE FORECASTED TO FALL TO 27 TO 32 WITH THE COLDEST
   READINGS FROM LUDINGTON TO HARRISON. 

 * LIGHTER WINDS ARE  FORECASTED FOR WEDNESDAY NIGHT WITH MOSTLY
   CLEAR SKIES. MOST LOCATIONS WILL LIKELY END UP IN THE MID TO
   UPPER 20S. 

 * THE MOST LIKELY TIME FRAME FOR FREEZING TEMPERATURES IS FROM 2
   AM TO 8 AM. LOW LYING AREAS MAY SEE FREEZING TEMPERATURES EARLIER.

IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

 * FRUIT TREES AND ORCHARDS ARE PARTICULARLY VULNERABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD.

&&

$$
724 
WWUS73 KGRR 110810
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 AM EDT WED APR 11 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-111615-
/O.CON.KGRR.FZ.W.0008.000000T0000Z-120412T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
410 AM EDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL TO NEAR FREEZING BY SUNRISE THIS
   MORNING. 


 * LOWS ARE EXPECTED TO FALL TO 24 TO 28 TONIGHT. LOW LYING AREAS
   WILL SEE FREEZING TEMPERATURES QUICKEST.

 * THE MOST LIKELY TIME FRAME FOR FREEZING TEMPERATURES TONIGHT IS
   FROM 2 AM TO 8 AM. 

IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

 * FRUIT TREES AND ORCHARDS ARE PARTICULARLY VULNERABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$
823 
WWUS73 KGRR 111547
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1147 AM EDT WED APR 11 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120000-
/O.CON.KGRR.FZ.W.0008.000000T0000Z-120412T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1147 AM EDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

HAZARDOUS WEATHER...

 * LOWS ARE EXPECTED TO FALL TO 24 TO 28 TONIGHT. LOW LYING 
   AREAS WILL SEE THE COLDEST TEMPERATURES. 

 * THE MOST LIKELY TIME FRAME FOR FREEZING TEMPERATURES TONIGHT 
   IS FROM 2 AM TO 8 AM. 

IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

 * FRUIT TREES AND ORCHARDS ARE PARTICULARLY VULNERABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$

MJS
313 
WWUS73 KGRR 111929
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EDT WED APR 11 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120330-
/O.CON.KGRR.FZ.W.0008.000000T0000Z-120412T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
329 PM EDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

HAZARDOUS WEATHER...

 * LOWS ARE EXPECTED TO FALL TO 24 TO 28 TONIGHT...EVEN FOR THE
   LAKESHORE. LOW LYING AREAS WILL SEE THE COLDEST TEMPERATURES.

 * THE MOST LIKELY TIME FRAME FOR FREEZING TEMPERATURES TONIGHT 
   IS FROM 2 AM TO 8 AM. 

IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

 * FRUIT TREES AND ORCHARDS ARE PARTICULARLY VULNERABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$

MJS
169 
WWUS73 KGRR 120145
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
945 PM EDT WED APR 11 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120945-
/O.CON.KGRR.FZ.W.0008.000000T0000Z-120412T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
945 PM EDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

HAZARDOUS WEATHER...

 * LOWS ARE EXPECTED TO FALL TO 24 TO 28 TONIGHT...EVEN FOR THE 
   LAKESHORE. LOW LYING AREAS WILL SEE THE COLDEST TEMPERATURES. 

 * THE MOST LIKELY TIME FRAME FOR FREEZING TEMPERATURES TONIGHT 
   IS FROM 2 AM TO 8 AM. 

IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

 * FRUIT TREES AND ORCHARDS ARE PARTICULARLY VULNERABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$
510 
WWUS73 KGRR 120805
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
405 AM EDT THU APR 12 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-121200-
/O.CON.KGRR.FZ.W.0008.000000T0000Z-120412T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
405 AM EDT THU APR 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

HAZARDOUS WEATHER...

 * AS OF 400 AM TEMPERATURES HAVE FALLEN BELOW FREEZING GENERALLY
   NORTH OF M-46 AND ARE NEAR FREEZING SOUTH OF M-46.

 * MOST LOCATIONS WILL SEE FREEZING TEMPERATURES PRIOR TO SUNRISE.

 * TEMPERATURES WILL WARM ABOVE FREEZING AROUND 8 AM. 


IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

 * FRUIT TREES AND ORCHARDS ARE PARTICULARLY VULNERABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$
047 
WWUS73 KGRR 121150
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
750 AM EDT THU APR 12 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-121300-
/O.EXP.KGRR.FZ.W.0008.000000T0000Z-120412T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
750 AM EDT THU APR 12 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL RISE QUICKLY THIS MORNING THROUGH THE 40S AND
   REACH THE 50S TOWARDS MIDDAY. 

 * READINGS ARE ALREADY ON THE RISE WITH SUNRISE OCCURRING AROUND
   700 AM THIS MORNING.

IMPACTS...

 * TEMPERATURES IN MOST AREAS FELL INTO THE UPPER 20S AND LOWER
   30S. 

 * SOME OF THE COLDEST READINGS WERE 22 AT BOTH LUDINGTON AND BIG
   RAPIDS AND 16 AT LEOTA IN CLARE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

DUKE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze warning went out at Apr 10, 1:28 PM EDT, 2 hours earlier.

Area forecast discussion, Apr 10, 1:28 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
128 PM EDT TUE APR 10 2012

.SYNOPSIS...
ISSUED AT 438 AM EDT TUE APR 10 2012

IT WILL BE COOLER AND CLOUDIER TODAY AND TONIGHT AS AN UPPER LOW
OVER EASTERN CANADA PUSHES CHILLY AIR OVER MICHIGAN. WIDELY
SCATTERED RAIN SHOWERS...OCCASIONALLY MIXED WITH SNOW...WILL ALSO
BE SEEN. BY WEDNESDAY SKIES WILL CLEAR...BUT IT WILL REMAIN COOL.
THERE IS A GOOD CHANCE OF FROST AND FREEZING TEMPERATURES
WEDNESDAY NIGHT. TEMPERATURES WILL SLOWLY MODERATE INTO THE LATTER
PORTION OF THE WEEK.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 438 AM EDT TUE APR 10 2012

HAVE DECIDED NOT TO GO WITH ANY FROST FREEZE HEADLINES FOR
TONIGHT. CLOUD COVER IS EXPECTED TO BE MAINTAINED AND WINDS SHOULD
ALSO STAY UP. THIS BEING SAID...TEMPERATURES WILL APPROACH THE
FREEZING MARK AND WE MAY NEED TO ADDRESS THIS LATER TODAY.

FOR TODAY...THE COLD AIR ALOFT WAS FILTERING IN. H8 TEMPS WILL BE
AROUND -9C MUCH OF THE DAY. WITH THIS COLD POOL ALOFT WE WILL SEE
LAPSE RATES CLIMB INTO THE AFTERNOON AND SPOTTY SHOWERS SHOULD
BECOME MORE COMMON. THESE COULD COULD MIX WITH SNOW AT TIMES.
THERE WILL ALSO BE A LAKE CONTRIBUTION TO THIS...ESPECIALLY EARLY
AS THE LOW LEVELS MANAGE TO MOISTEN BETWEEN NOW AND ABOUT 14Z.
THEN MORE OF A DIURNAL LOOK TO THE SHOWERS SHOULD TAKE PLACE BY
EARLY AFTERNOON AS THE STRONG APRIL SUN LEADS TO INSTABILITY OVER
THE COLD POOL. MAX TEMPS ONLY IN THE LOW TO MID 40S.

BY TONIGHT THE UPPER LOW OVER QUEBEC SENDS A COUPLE OF UPPER
TROUGH SLIDING SOUTH THROUGH LOWER MICHIGAN. THIS SHOULD CAUSE THE
SCATTERED SHOWER TO CONTINUE INTO THE FIRST HALF OF THE NIGHT...
MAINLY NORTH OF I-96.

THE LAST UPPER TROUGH MOVES THROUGH BETWEEN 06Z AND 12Z WED. THIS
WILL PUSH THE DEEPER MOISTURE SE OF THE CWA. SO EXPECT A DRY WED.
WE SHOULD START OUT MOSTLY CLOUDY...BUT SKIES SHOULD CLEAR BY LATE
MORNING WITH A DOWN SLOPING NORTH FLOW. THE SUNSHINE WILL HELP
TEMPS WARM 5 TO 10 DEGREES OVER TODAY/S HIGHS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 438 AM EDT TUE APR 10 2012

MAIN CONCERNS IN THE LONG TERM PERTAIN TO FROST/FREEZE POTENTIAL
WEDNESDAY NIGHT AND TIMING OF PRECIPITATION INTO/THROUGH THE
REGION FRIDAY NIGHT AND THROUGH THE WEEKEND.

AT UPPER LEVELS THROUGH THE LONG TERM...RIDGING WILL BUILD IN FROM
THE WEST MID TO LATE WEEK. TROUGHING DEVELOPS AT THE SAME TIME OVER
THE WEST COAST WITH DIFFERENT EVOLUTIONS SHOWN IN THE MODELS. THE
GFS KICKS ENERGY OUT OUT OF THE WESTERN TROUGH EARLIER WHICH BREAKS
THE RIDGE OVER THE MIDWEST DOWN EARLIER. WILL FOLLOW THE SLOWER
EVOLUTION OF THE ECMWF FOR GUIDANCE THROUGH THE LONG TERM. ENERGY
EMERGING FROM WESTERN TROUGHS USUALLY TRENDS TOWARD A SLOWER
SOLUTION.

REGARDING THE DAILY DETAILS...LOOKS LIKE A SOLID SETUP FOR FROST AND
FREEZING TEMPERATURES FOR WEDNESDAY NIGHT. CLOUDS/WINDS ARE MUCH
LOWER WEDNESDAY NIGHT AS COMPARED TO TONIGHT. LOWS IN MANY AREAS
WILL DIP INTO THE 25 TO 30 DEGREE RANGE.

DRY WEATHER IS FORECAST FROM WEDNESDAY NIGHT THROUGH FRIDAY AS A
SURFACE RIDGE DRIFTS THROUGH THE AREA. REMOVED SMALL POPS FROM THE
FORECAST ON FRIDAY AS A SLOWER SOLUTION IS FAVORED.

MAINTAINED POPS FROM FRIDAY NIGHT RIGHT INTO MONDAY AS A DEEP
SOUTHERLY FLOW WILL STREAM MOISTURE INTO THE AREA. DETAILS WILL NEED
TO BE IRONED OUT WITH TIME...BUT IT APPEARS THE BEST CHANCES FOR
PRECIPITATION (SHOWERS AND STORMS) WILL COME SATURDAY NIGHT AND
SUNDAY. A WARMING TREND IS EXPECTED AS THE SOUTHERLY FLOW TAKES HOLD
LATE IN THE WEEK AND INTO THE WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 127 PM  EDT TUE APR 10 2012

VFR CLOUDS TO PREVAIL THROUGH THE NIGHT...BUT THIS AFTERNOON THEY
COULD TEMPORARILY GO DOWN TO MVFR WITH SNOW SHOWERS AS WELL. THE
SNOW SHOWERS WILL DIMINISH THROUGH THE AFTERNOON AS THE SUN GOES
DOWN. SOME CLEARING IS EXPECTED...BUT NOT SURE IF IT WILL STAY
CLEAR FOR MORE THAN SEVERAL HOURS. IT APPEARS THAT AFTER 06Z WOULD
BE THE BEST CHANCE FOR THIS TO HAPPEN.

&&

.MARINE...
ISSUED AT 127 PM EDT TUE APR 10 2012

WILL MAINTAIN THE SMALL CRAFT ADVISORY. PLENTY OF GUSTS OVER 20
KNOTS AT THE OBS SITES. WINDS AND WAVE WILL REMAIN ELEVATED DUE TO THE
TIGHT PRESSURE GRADIENT. WINDS AND WAVES WILL DIMINISH WEDNESDAY
AND THURSDAY AS HIGH PRESSURE MOVES IN.

&&

.HYDROLOGY...
ISSUED AT 438 AM EDT TUE APR 10 2012

NO CONCERNS GIVEN LIMITED PCPN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL NOON EDT WEDNESDAY FOR LMZ847>849.

     SMALL CRAFT ADVISORY UNTIL 1 AM EDT THURSDAY FOR LMZ844>846.

&&

SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...DUKE
AVIATION...MJS
HYDROLOGY...JK
MARINE...MJS
Hazardous weather outlook, Apr 10, 6:14 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
614 AM EDT TUE APR 10 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-111015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
614 AM EDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FREEZING TEMPERATURES ARE POSSIBLE TONIGHT WITH LOWS FORECAST TO
DROP TO AROUND 30 DEGREES. CLOUDS AND NORTHWEST WINDS OF 5 TO 10
MPH WILL BE MITIGATING FACTORS FOR FROST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FROST AND FREEZING TEMPERATURES ARE EXPECTED WEDNESDAY NIGHT.

PERIODIC THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT THROUGH
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-111015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
614 AM EDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS OF 15 TO 30 KNOTS WILL BUILD WAVES INTO THE 4 TO 7
FOOT RANGE TODAY WHICH WILL CREATE HAZARDOUS CONDITIONS FOR
SMALLER CRAFT. HAZARDOUS CONDITIONS WILL CONTINUE TONIGHT AS WAVES
OF 3 TO 6 FEET ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WAVES WILL GRADUALLY SUBSIDE FROM WEDNESDAY INTO WEDNESDAY NIGHT.

PERIODIC THUNDERSTORMS ARE EXPECTED OVER LAKE MICHIGAN FROM FRIDAY
NIGHT THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

Nearby

Freeze Warnings in Michigan, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.